Mixing Antidepressants: Mirtazapine Combined with Venlafaxine or Something Else?

Discussion in 'Support' started by Allan1967, Oct 19, 2019.

    1. Allan1967

      Allan1967 Member Benefactor Hall of Fame

      Tinnitus Since:
      1997
      Cause of Tinnitus:
      Ear infection
      Hi all,

      Some of you might remember earlier this year I was on Venlafaxine and most recently (about 6 weeks ago) I was switched to 15mg of Mirtazapine at night.

      15mg of Mirtazapine is not enough to curb my depression, so my GP upped it to 30mg, however the sedative effect bizarrely gets less the higher you go.

      So... I remember once my GP had me on 35mg of Venlafaxine in the morning and 15mg of Mirtazapine at night. The Mirtazapine helped me sleep and the Venlafaxine boosted my mood through the day.

      However... I'm not entirely sure but I think Venlafaxine gives my tinnitus a sharp edge so I'm wondering if anyone else has been prescribed Mirtazapine and some other anti-depressant and if so, what?
       
    2. Star64
      Kick ass

      Star64 Member

      Location:
      Melbourne Australia
      Tinnitus Since:
      2001
      Cause of Tinnitus:
      Noise induced
      Allan I have responded to your pm, but I am replying here also as it may help others.

      You are correct Mirtazapine is known to lose its sedative effect at higher doses due to its mode of action, although some people still report it being a sedating drug at even higher doses. This was a common drug used by the Drs I previously worked with. It was often used in combination with an SSRI or SNRI class of antidepressant especially for its value in being a sedative at low doses.

      It is good to know what others' input has been with other medications, however please everyone be mindful what works for one person may be a disaster for somebody else, especially when it comes to spiking tinnitus.

      Contrary to what some people may think I am not anti medication, but all medications should be closely monitored for side effects and sometimes with antidepressants it is a trial and error situation.

      Allan I really hope your GP can come up with the right combination for you. I have nothing but empathy towards you for everything you have been through, You deserve a break, I will keep praying that happens sooner than later.

      I am always here for you :huganimation::huganimation: you get two hugs:)
       
      • Like Like x 1

Share This Page

Loading...